• Safety Notice: This section on Psychiatric Drugs/Medications enables people to share their personal experiences of using such drugs/medications. Always seek the advice of your doctor, psychiatrist or other qualified health professional before making any changes to your medications or with any questions you may have regarding drugs/medications. In considering coming off psychiatric drugs it is very important that you are aware that most psychiatric drugs can cause withdrawal reactions, sometimes including life-threatening emotional and physical withdrawal problems. In short, it is not only dangerous to start taking psychiatric drugs, it can also be dangerous to stop them. Withdrawal from psychiatric drugs should only be done carefully under experienced clinical supervision.

Lamotrigine

trombone_babe

trombone_babe

Well-known member
Joined
Jul 15, 2009
Messages
1,191
Location
Kent
My pdoc wants me to start taking lamotrigine on top of the 30mg mirtazapine I'm taking for depression. I'm not bipolar at all. Anyone in a similar situation had any experience of this particular med?
 
emski

emski

Well-known member
Joined
Jun 15, 2008
Messages
1,151
Location
North West
I haven't had personal experience of lamotrigine, but I understand that some psychiatrists use meds used in bipolar to augment anti-depressants in depression. As far as I am aware, lamotrigine used in bipolar is used in depressive phases and tends to prevent these. I don't think it is indicated in manic phases.

Did your pdoc say what his/her rationale for adding lamotrigine was?
 
trombone_babe

trombone_babe

Well-known member
Joined
Jul 15, 2009
Messages
1,191
Location
Kent
I think it's because I've not responded well to several different ADs (or they have stopped working), so she is trying the lamotrigine on top of the AD to see if that helps.
 
emski

emski

Well-known member
Joined
Jun 15, 2008
Messages
1,151
Location
North West
That sounds like fairly standard practice, I've read mood stabilisers are used to augment anti-depressants in resistant depressions
 
trombone_babe

trombone_babe

Well-known member
Joined
Jul 15, 2009
Messages
1,191
Location
Kent
Yes I've been told that too, but I'm wanting to hear from other people that have tried Lamotrigine as I'm worried how it might affect me.
 
emski

emski

Well-known member
Joined
Jun 15, 2008
Messages
1,151
Location
North West
Of course - can understand that. A friend of mine is on it for bipolar and it has suited her very well. I hope you get some more feedback about it :flowers:
 
P

PrincessPearl

Member
Joined
Feb 5, 2010
Messages
15
Location
Maidstone, Kent, UK
I am bi-polar and I take lamotrigine 50mg along with duloxetine.

I am sorry to say it is not having the desired effect, my episodes are actually coming more frequently if anything.

However, like I said, I am bi-polar so it may be more effective for someone with depression.
 
R

raverminx

Well-known member
Joined
Sep 24, 2009
Messages
45
Location
portsmouth, uk
I'm on 100mg lamotrigine and find it works quite well, helps with depression and keeps me level. They not sure if I'm bipolar tho, they keep changing their mind lol
 
L

Lola

Guest
I've been taking Lamotrigine for around 18months now alongside Lofepramine. I did feel benefit from it to start with but for the last 6 months I've been all over the place. I saw a new psychiatrist yesterday who said he doesn't really favour Lamotrigine but before changing it he suggested increasing the anti-depressant first. I go back in 2 weeks to see if I want to switch mood stabiliser.

I hope you feel some benefit from it.
 
trombone_babe

trombone_babe

Well-known member
Joined
Jul 15, 2009
Messages
1,191
Location
Kent
Anyone know how long lamotrigine takes to work? I've been on it just over a week, now taking (since Wed night) 50mg in the morning and another 50mg at night, nothing yet. That's on top of 45mg of mirtazapine. I'm feeling really down and fragile at the moment and can't see a light at the end of the tunnel.

On top of that, I've got work issues to deal with, I'm now on half pay, SSP stops in a few weeks, gotta apply for ESA. Work also want me to go in for a "chat". Last time I went in for a "chat" I had the head plus some stranger from personnel there, I'm dreading it.
 
Top